Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Gardenal?

Dear all, Hello sir/mam my 4 week old baby boy have some kind of vibration on irregural basis in 3-4 days doctor hase given Gardenal Syrup 20 MG/5ML daily 1.3 ml 2times for nonstop 60days so is it safe to have does it have any side effect plz suggest
Thu, 6 Jul 2017
Report Abuse
General & Family Physician 's  Response
Hello dear. thanks for trusting HCM. I have read your questions and understood your concerns. I hope all your family are well and your baby boy is in better health right now.

Gardenal syrup contains phenobarbital (from class barbiturate anticonvulsants/hypnotics), is used alone or with other drugs to control seizures. it's used for a short time (usually not more than 2 weeks).

Your son may have some of these side effects while he takes phenobarbital, such as: dizziness, drowsiness, headache, lightheadedness, GI problem: nausea, vomiting, constipation, diarrhea; feeling nervous or irritable, and trouble sleeping. Check with your pediatrician if your son continues to have any of these side effects, if they do not go away, or if they bother your child.
keep an eye of these effects even it's rare but it may be a sign of a serious problem: skin rash, itching, sore throat, high fever, chills, unusual bruising or bleeding, tingling, yellowing skin or eyes, dark urine, chest, joint or muscle pain, also a change in your child’s seizure pattern. Call your doctor right away or take your child to Emergency if your child has any of them.

here some tips for you:
1. give gardenal at the same time every day, pick a time that is easy for you so that you do not miss doses.
2. give gardenal with food or milk if possible to prevent stomach upset.
3. do not stop or increase and lower the dosage without doctor's permission.
4. get control to your doctor on time.

I hope these can be useful for you. I hope your baby can get well soon. If you have another questions, we can discuss it in HCM. take care.

best regards,
dr. Asti Yuliadha
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hi this is sathish my son vivek is having siezer problems in his 3month old.first he got the gardenal oral treatment for three years and doctors...